Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Was treated for Hep C, took iterferin. Had liver failure and having flu with stomach and back pain

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Question
About 4 years ago I was treated for Hep C. I took the interferin for about 1 year and it left my Hep C in remission. However, my liver is in Liver Failure stage 2. Recently, I have been tired and have aches like I have the flu. I also have been having stomach pain along with back pain. Could my Hep C be coming back to haunt me?cntra
Posted Tue, 22 Oct 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
Liver failure alone could be cause

Detailed Answer:
Hello,

Thanks for posting on XXXXXXX

I am sorry to hear about your condition and I know it must certainly not be easy for you to know that your liver is no longer functioning as it should because of viral hepatitis C.
How ever, the symptoms you maybe facing could be linked to your liver failure as it is a serious chronic condition that can really bring down your health and predispose you to easily being affected by other diseases conditions.
With your present health state (especially with the type of medical history you have) it is best you go the hospital for a complete medical check up so that the health care providers the cause for present health situation by evaluating your liver again, doing a kidney function test and other blood tests.
Taking interferon after viral load to very low concentrations but after stopping treatment can also cause remission since the treatment is not to completely cure the diseases but slow down the replication process with the virus.
I do suggest you see your doctor as soon as you can.

Hope this helps and wish you all the best.
Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor